What they are talking about is the huge dosing by INJECTIONS at weight loss clinics. This is 1000mcg injected daily or so or more.
Anna Nicole Smith was doing this before her death and they found vials of injectable B12 in her frig.
However, this is the real quote taken from Accu-Cell and paraphrased by LiveStrong:
High amounts of Vitamin B6 will also increase magnesium retention, although this only takes place following
long-term oral supplementation, while regular Vitamin B6 injections will quickly result in a high magnesium /
low calcium ratio. If not matched to a patient's requirements (which happens frequently when Vitamin B6 +
Vitamin B12 injections are given at Weight Loss Clinics), a severe calcium deficiency develops. This can
result in insomnia, heart palpitations, chest pains, anxieties, depression, mood swings, joint / muscle pains,
and other symptoms. (see also Acu-Cell "Diets").
It appears to me that it is the HIGH B6 being given, that along with the B12 in the weight loss clinics (the B12 is along for the ride in the product and not stated as causing low calcium), is causing the problems.
When people take oral B12 supplements very very little is absorbed. 1%...which is close to the RDA value from food.
So therefore YOU are NOT consuming or absorbing high dose B6, or high dose B12.
Be careful with LiveStrong site.... it is written by a science writer who paraphrases OTHER data, and in my experience this can lead to errors, or mistakes in understanding.
Always go to the original source of the data if possible. That is what I do when I can find the original source that is.
One of the best sources is Linus Pauling Institute, BTW.
This is why you have not found that high B12 dosing causes low calcium levels. And also what we do here is not really high because 99% is not absorbed in the first place.
It would be a very good idea for you to have a B12 test now, as well as a Vit D test. Low D leads to poor calcium absorption.
Also low stomach acid leads to low calcium absorption along with the B12. Acid blocking drugs, and/or just aging will cause this too, low acid.
Stop your B12 supplement for about 7 days before your next test.
While you are at it, get a complete electrolyte panel to see how your calcium really is.
Low calcium levels are not common because the body robs your bones for it. Low calcium will cause symptoms, cramping and spasms of the hands and feet called carpopedal spasms. A tumor or damage to
the parathyroid glands will give these spasms too.